Alert archive / Mississippi / Special Weather Statements in 2021

Special Weather Statement, NWS Jackson, MS

July 11, 2021Rankin County, Mississippi

NWS Jackson, MS issued this special weather statement at Jul 11, 2021, 9:38 AM CDT for Rankin County, Mississippi. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 11, 2021, 9:38 AM CDT (14:38 UTC)
Expired
Jul 11, 2021, 10:15 AM CDT
In force
37 min
Issued by
NWS Jackson, MS

County Rankin County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 12 km from the middle of the area, began a volume at 14:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 2.6 hours before the alert went out and 2 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2021-07-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1307 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2021-07-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -29 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1307 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
526 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
-29 m²/s²
0-3 km storm-relative helicity
-4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

357 
WWUS84 KJAN 111438
SPSJAN

Special Weather Statement
National Weather Service Jackson MS
938 AM CDT Sun Jul 11 2021
 
MSZ048-049-111515-
Hinds MS-Rankin MS-
938 AM CDT Sun Jul 11 2021

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL RANKIN AND EAST CENTRAL
HINDS COUNTIES UNTIL 1015 AM CDT...

At 937 AM CDT, Meteorologists were tracking a strong thunderstorm
over Jackson, moving east at 30 mph.

Winds in excess of 40 mph will be possible with this storm.

This strong thunderstorm will be near...
  Pearl and Flowood around 945 AM CDT.
  Brandon around 955 AM CDT.
  Fannin around 1005 AM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

If on or near Ross Barnett Reservoir, get out of the water and move 
indoors or inside a vehicle. Remember, lightning can strike out to 
10 miles from the parent thunderstorm. If you can hear thunder, you 
are close enough to be struck by lightning. Move to safe shelter 
now! Do not be caught on the water in a thunderstorm.

&&

LAT...LON 3219 9034 3240 9024 3240 9007 3242 9007
      3244 9004 3248 8983 3216 8984
TIME...MOT...LOC 1437Z 268DEG 26KT 3234 9017 

$$

NF

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Jul 11, 6:23 AM CDT, 3 hours 15 minutes earlier.

Area forecast discussion, Jul 11, 6:23 AM CDT, 3 hours 15 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
623 AM CDT Sun Jul 11 2021

.UPDATE...
Updated for 12Z aviation discussion

&&

.AVIATION...
12Z TAF discussion:
Ceilings have improved to VFR/MVFR this morning. Showers and
storms will affect all sites this afternoon and evening with
VFR/MVFR ceilings continuing, along with gusty west to southwest
winds. IFR ceilings will be possible late tonight into early
tomorrow morning for KMEI/KHBG/KPIB, with MVFR ceilings possible
for all other sites. /27/

&&

.DISCUSSION...

Today and tonight...

Numerous showers and thunderstorms can be expected across the area
today into tonight as deep moisture remains in place out ahead of an
approaching frontal system off to the northwest. With slow moving
and efficient rain producing storms possible, there will be a threat
for some localized flash flooding. We will continue to advertise a
Limited threat for flash flooding today into tonight for most of the
CWA. With increased flow aloft and decent amounts of SBCAPE, a few
severe storms will not be out of the question this afternoon into
the evening. Damaging wind gusts will be the primary hazard. A
Slight Risk for severe storms has been added for this afternoon and
evening for southeast AR, portions of northern LA, and portions of
the MS Delta. A Marginal Risk for severe storms is in place for most
of central MS. The threat for severe storms should wane with the
loss of daytime heating and instability. However, localized flash
flooding will remain a threat through the night for much of the
area. Ample coverage of clouds and precip today should keep high
temps in the middle to upper 80s for most locations. /27/

Next week-early next weekend (Mon-next Sat)...

Next week (Monday): Closed low will pivot slowly NE into the Mid-
Upper MS Valley through Mon. This pattern will remain slow to move
out due to locked in ridging over Intermountain W & subtropical
Atlantic. As the low becomes more of a gradual open wave, better
forcing/PVA will gradually lift it & the sfc low to the NE. However,
trough axis & frontal zone will still hang up to the W, leaving
continued ascent & moisture flux of nearly 2 inch PWs & high low-
level Theta E. Due to this, scattered-numerous coverage of
rain/storms will continue. There is some lingering 20-25kt flow,
which could help some gusty strong-isolated severe multicell
development. For now, confidence is less than today for severe
storms & mesoscale details today could affect potential tomorrow.
Same will be the case for any lingering heavy rain potential. Due to
that, kept out any mention of isolated strong-severe & flash
flooding. Localized heavy downpours with backbuilding/training &
isolated flash flooding potential can't be fully ruled out. Heat &
humidity will be lower due to scattered-numerous storms, with highs
only in the upper 80s & heat indices in the low-mid 90s.

Tuesday-Saturday: The trough/front will lift NE & wash out by Tues.
However, W Atlantic subtropical ridge will build back to the SW
underneath, leading to gradual waning of convective coverage.
Highest chances will reside at the start on Tues under subtle
ascent/low-level convergence in the trough axis. As low-level
ridging & WAA return flow move in, the potential will become more
diurnal & scattered across most areas outside the Delta. Low-level
convergence will decrease, but moisture will remain in the 1.75-2
inch range. Near normal heat & humidity will build in by mid-late
week, with some increasing heat stress as well in central MS into
the NW Delta. Lapse rates will be limiting factor but isolated
strong storms/quick heavy downpours will continue through the work
week. Another trough & front is progged to dig down to the Mid-
Upper MS Valley by the start of the weekend, but low- level ridge
should keep that shunted to the N of the region. /DC/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       88  72  87  72 /  82  75  76  59
Meridian      88  71  87  70 /  80  60  78  55
Vicksburg     89  72  88  72 /  83  84  70  53
Hattiesburg   89  73  88  72 /  79  39  73  39
Natchez       89  72  88  71 /  83  66  71  47
Greenville    86  70  88  70 /  77  86  52  46
Greenwood     87  70  87  70 /  81  88  69  59

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.

&&
Hazardous weather outlook, Jul 11, 4:23 AM CDT, 5 hours 15 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
423 AM CDT Sun Jul 11 2021

ARZ074-075-LAZ007>009-015-MSZ019-034-035-040-041-120930-
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Sunflower-Washington-Humphreys-Issaquena-Sharkey-
423 AM CDT Sun Jul 11 2021

This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, central Mississippi, northwest
Mississippi, and west central Mississippi.

.DAY ONE...Today and Tonight

SEVERE THUNDERSTORMS
THREAT...Slight
TIMING...Today through Tonight

FLOODING
THREAT...Limited
TIMING...Today through Tonight

Severe thunderstorms will be possible this afternoon and early
this evening across far northeast Louisiana, far southeast
Arkansas, and far western portions of Mississippi. Damaging wind
gusts will be possible with any severe storms.

(https://www.weather.gov/images/jan/graphicast/1.png)

Thunderstorms producing two to four inches of heavy rainfall over
short periods of time will make localized flash flooding possible
late this morning through this evening.

(https://www.weather.gov/images/jan/graphicast/2.png)

.DAYS TWO THROUGH SEVEN...Monday through Saturday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region today
through tonight.

LAZ016-023>026-MSZ018-025>033-036>039-042>045-047>051-053>055-059-
060-120930-
Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar-Leflore-
Grenada-Carroll-Montgomery-Webster-Clay-Lowndes-Choctaw-Oktibbeha-
Holmes-Attala-Winston-Noxubee-Yazoo-Madison MS-Leake-Neshoba-
Warren-Hinds-Rankin-Scott-Newton-Claiborne-Copiah-Simpson-
Jefferson-Adams-
423 AM CDT Sun Jul 11 2021

This hazardous weather outlook is for portions of northeast
Louisiana, central Mississippi, north central Mississippi, and
southwest Mississippi.

.DAY ONE...Today and Tonight

SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...Today through Tonight

FLOODING
THREAT...Limited
TIMING...Today through Tonight

Isolated strong to severe thunderstorms will be possible this
afternoon and early this evening. Damaging wind gusts will be
possible with any severe storms.

(https://www.weather.gov/images/jan/graphicast/1.png)

Thunderstorms producing two to four inches of heavy rainfall over
short periods of time will make localized flash flooding possible
late this morning through this evening.

(https://www.weather.gov/images/jan/graphicast/2.png)

.DAYS TWO THROUGH SEVEN...Monday through Saturday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region today
through tonight.

MSZ046-052-056>058-120930-
Kemper-Lauderdale-Smith-Jasper-Clarke-
423 AM CDT Sun Jul 11 2021

This hazardous weather outlook is for portions of central
Mississippi, and east central Mississippi.

.DAY ONE...Today and Tonight

SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...Today through Tonight

Isolated strong to severe thunderstorms will be possible this
afternoon and early this evening. Damaging wind gusts will be
possible with any severe storms.

(https://www.weather.gov/images/jan/graphicast/1.png)

.DAYS TWO THROUGH SEVEN...Monday through Saturday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region today
through tonight.

MSZ061-062-120930-
Franklin MS-Lincoln-
423 AM CDT Sun Jul 11 2021

This hazardous weather outlook is for portions of south central
Mississippi, and southwest Mississippi.

.DAY ONE...Today and Tonight

FLOODING
THREAT...Limited
TIMING...Today through Tonight

Thunderstorms producing two to four inches of heavy rainfall over
short periods of time will make localized flash flooding possible
late this morning through this evening.

(https://www.weather.gov/images/jan/graphicast/2.png)

.DAYS TWO THROUGH SEVEN...Monday through Saturday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Saturday.

MSZ063>066-072>074-120930-
Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest-
423 AM CDT Sun Jul 11 2021

This hazardous weather outlook is for portions of south central
Mississippi, and southeast Mississippi.

.DAY ONE...Today and Tonight

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Saturday.

27

&&

...HAZARD LEGEND...

*SEVERE THUNDERSTORMS*
High...Significant severe thunderstorms and tornadoes are
 likely with strong or violent tornadoes possible.
Moderate...Significant severe thunderstorms and tornadoes are
 likely with strong tornadoes possible.
Enhanced...Severe thunderstorms are likely and tornadoes are
 possible.
Slight...Severe thunderstorms and tornadoes are possible.
Marginal...Isolated severe thunderstorms are possible.

*FLOODING*
Extreme...Widespread and significant flooding is likely.
Significant...Widespread flash flooding is likely
 and significant flooding is possible.
Elevated...Areas of flash flooding likely.
Limited...Localized flash flooding is possible.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN Home page...
   https://www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
   https://www.weather.gov/jan/safe
Latest Weather Briefing...
   https://www.weather.gov/jan/weather_briefing

Tropical page...
   https://www.weather.gov/srh/tropical?office=jan
National Hurricane Center Home Page...
   https://www.nhc.noaa.gov/
Find NWS JAN on Facebook...
   https://www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
   @NWSJacksonMS
Follow NWS JAN on Youtube...
   https://www.youtube.com/user/NWSJacksonMiss

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

Storm Prediction Center (SPC)...
   https://www.spc.noaa.gov/
Meso Analysis...
   https://www.spc.noaa.gov/exper/mesoanalysis/
Day 1 through 3 Outlooks...
   https://www.spc.noaa.gov/products/outlook/
Storm Reports...
   https://www.spc.noaa.gov/climo/online/
...ADDITIONAL URLS FOR FLOODING ISSUES...

Current Watches and Warnings...
   https://www.weather.gov/jan/safe_HeavyRain

Observed Precipitation Images...
   https://www.weather.gov/jan/precipmaps

River Forecast Center...
   https://www.weather.gov/lmrfc/
Significant River Flood Outlook...
   https://www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html
Day 1 through 3 Excessive Rainfall...
   https://www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml
Excessive Rainfall Discussion...
   https://www.wpc.ncep.noaa.gov/discussions/qpferd.html
Day 1 through 7 QPF...
   https://www.wpc.ncep.noaa.gov/qpf/qpf2.shtml
QPF Discussion...
   https://www.wpc.ncep.noaa.gov/discussions/qpfpfd.html

In the hours before

Special weather statement, Jul 11, 7:19 AM CDT, 2 hours 19 minutes before
Special Weather Statement
National Weather Service Jackson MS
719 AM CDT Sun Jul 11 2021

MSZ040>042-047-111300-
Sharkey MS-Warren MS-Yazoo MS-Issaquena MS-
719 AM CDT Sun Jul 11 2021

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN WARREN...
SOUTHWESTERN YAZOO...SOUTHEASTERN ISSAQUENA AND SOUTHEASTERN SHARKEY
COUNTIES UNTIL 800 AM CDT...

At 718 AM CDT, Meteorologists were tracking strong thunderstorms
along a line extending from 8 miles southeast of Holly Bluff to near
Valley Park to near Eagle Bend. Movement was east at 15 mph.

Winds in excess of 40 mph will be possible with these storms.

Strong thunderstorms will be near...
  Tinsley around 800 AM CDT.

Other locations impacted by these storms include Satartia.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

LAT...LON 3248 9102 3248 9100 3249 9099 3250 9099
      3252 9102 3258 9101 3278 9070 3277 9039
      3256 9062 3243 9082 3242 9097 3243 9096
      3245 9098 3245 9100 3244 9103
TIME...MOT...LOC 1218Z 273DEG 14KT 3271 9065 3258 9081 3246 9099

DC
Special weather statement, Jul 11, 7:44 AM CDT, 1 hour 54 minutes before
Special Weather Statement
National Weather Service Jackson MS
744 AM CDT Sun Jul 11 2021

MSZ042-047-111330-
Warren MS-Yazoo MS-
744 AM CDT Sun Jul 11 2021

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN WARREN AND CENTRAL
YAZOO COUNTIES UNTIL 830 AM CDT...

At 743 AM CDT, Meteorologists were tracking strong thunderstorms
along a line extending from Tinsley to near Oak Ridge. Movement was
east at 20 mph.

Winds in excess of 40 mph will be possible with these storms.

Strong thunderstorms will be near...
  Tinsley around 750 AM CDT.
  Little Yazoo around 755 AM CDT.
  Myrleville around 810 AM CDT.
  Benton around 815 AM CDT.
  Vaughan around 830 AM CDT.

Other locations impacted by these storms include Satartia and
Bentonia.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3282 9044 3294 9013 3288 8997 3282 9002
      3276 9003 3269 9014 3266 9022 3266 9028
      3264 9031 3261 9034 3261 9035 3258 9040
      3259 9044 3256 9045 3252 9052 3250 9052
      3251 9055 3250 9059 3247 9060 3246 9082
TIME...MOT...LOC 1243Z 266DEG 19KT 3274 9045 3252 9069

DC
Special weather statement, Jul 11, 8:24 AM CDT, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Jackson MS
824 AM CDT Sun Jul 11 2021

MSZ036-037-042>044-111400-
Attala MS-Leake MS-Yazoo MS-Madison MS-Holmes MS-
824 AM CDT Sun Jul 11 2021

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN LEAKE...
SOUTHEASTERN HOLMES...SOUTHWESTERN ATTALA...EAST CENTRAL YAZOO AND
NORTHEASTERN MADISON COUNTIES UNTIL 900 AM CDT...

At 824 AM CDT, Meteorologists were tracking a strong thunderstorm
over Vaughan, or 14 miles north of Canton, moving east at 40 mph.

Winds in excess of 40 mph will be possible with this storm.

This strong thunderstorm will be near...
  Cameron around 835 AM CDT.
  Camden around 840 AM CDT.
  Newport around 845 AM CDT.
  Thomastown around 855 AM CDT.
  Carthage around 900 AM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

LAT...LON 3272 9009 3295 9009 3303 8958 3270 8955
TIME...MOT...LOC 1324Z 266DEG 34KT 3282 9001

NF
Special weather statement, Jul 11, 9:38 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Jackson MS
938 AM CDT Sun Jul 11 2021

MSZ048-049-111515-
Hinds MS-Rankin MS-
938 AM CDT Sun Jul 11 2021

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL RANKIN AND EAST CENTRAL
HINDS COUNTIES UNTIL 1015 AM CDT...

At 937 AM CDT, Meteorologists were tracking a strong thunderstorm
over Jackson, moving east at 30 mph.

Winds in excess of 40 mph will be possible with this storm.

This strong thunderstorm will be near...
  Pearl and Flowood around 945 AM CDT.
  Brandon around 955 AM CDT.
  Fannin around 1005 AM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

If on or near Ross Barnett Reservoir, get out of the water and move
indoors or inside a vehicle. Remember, lightning can strike out to
10 miles from the parent thunderstorm. If you can hear thunder, you
are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.

&&

LAT...LON 3219 9034 3240 9024 3240 9007 3242 9007
      3244 9004 3248 8983 3216 8984
TIME...MOT...LOC 1437Z 268DEG 26KT 3234 9017

NF

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 11, 2:52 AM CDTSpecial Weather StatementJANBolivar, Sunflower38 min
Jul 11, 7:19 AM CDTSpecial Weather StatementJANWarren41 min
Jul 11, 7:44 AM CDTSpecial Weather StatementJANYazoo46 min
Jul 11, 8:24 AM CDTSpecial Weather StatementJANLeake36 min
Jul 11, 9:50 AM CDTSpecial Weather StatementJANCopiah40 min
Jul 11, 10:32 AM CDTSpecial Weather StatementJANSimpson43 min
Jul 11, 11:04 AM CDTSpecial Weather StatementJANScott26 min
Jul 11, 3:01 PM CDTSpecial Weather StatementJANForrest44 min

Nearby

Special Weather Statements in Mississippi, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.